199177 tn?1332183097
Frighting news
I saw this on the today show ...I really felt that i need to share .
Smart advice: Acetaminophen is one of the safest pain relievers and a first-line choice for arthritis relief.

Tailor it if you have a glass of wine (or any alcohol) daily. There's already a warning on bottles of acetaminophen for people who have three or more drinks every day, noting that the combo can damage the liver. But even light drinking can prime the liver for trouble, says Donald Jensen, M.D., a board member of the American Liver Foundation. Although 4 g of acetaminophen is the recommended maximum daily dose, he says, you shouldn't exceed 2 g of acetaminophen on any day you have even one drink.


Cancel
18 Answers
Page 1 of 1
271792 tn?1334983257
Good thing I gave all that stuff up. Great information..thanks!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
wow... this is very scary news....  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
356054 tn?1218556075
Great now I know i'm gonna die. Thaks avis,just what i needed.
just kidding,

Seriously, did they say if it is something that would catch up to you in time or happen while you were taking it. I took ALOT of acetemenophine when i was using and drank everyday and quite a bit sometimes,especially on weekends. I did have my liver tested about a month ago and its ok right now. Worried it might catch up to me though.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I didnt find the post alarming at all unless you take pills and drink. I know that theres always a debate on how much addiction (or how little) info on addiction to the pills can be but I"m positive theres a warning on every bottle about the dangers of pills and booze.Let me take that back so as to not offend anyone,,I know the warnings on every bottle I get.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
199177 tn?1332183097
This does not just effect  addicts, . It is a universal problem for anyone and i mean anyone who has  taken a tylenol after having  only one glass on alcohol .I am also really glad that you read the label on every bottle ,but most people don't
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
This is interesting and good information.  I would have never even thought of this.  Thanks for sharing!!!!!!
Angel929
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I also saw that on the Today show, and I'm happy that you pointed it out to everyone.  Thanks!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
356054 tn?1218556075
Did they say when this would affect your liver. Would it be something that i would see now or later down the road?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
352798 tn?1399301754
Once again we are in your debt, avis. Thanks for sharing this. I know I've had liver tests, but I am amazed that it is still OK.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
199177 tn?1332183097
no they did not say .I was wondering the same thing .
avis
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am a registered nurse, I also work in an ICU in a big city hospital. I am very aware of what happens when you take to many products that are filtered by your liver at one time. So, I will give you all a briefing on what I know. Acetaminaphen (tylenol) is found in many products that you dont even know it is in so read all labels. Taking more than 4g or 4000mg daily, over a period of years can cause slow liver damage. If you drink on top of it, it simply happens faster. If, at one time you take more than...say 20-27g of tylenol in a 24 hour period you can go into immediate liver failure. Signs and Symptoms-cold, clammy skin, tiredness, malaise, lightheaded and finally a coma. You can go to an ER where they can either pump your stomach, make you drink a cocktail to bind with the drug or induce vomiting. The options depend on whether the drugs are still in your stomach or not. But that doesnt mean your free, damage may already be done and it may be perminent. When it comes to drugs such as lortab and darvocet, I think the most dangerous aspect of an addiction is the risk of liver damage due to acetaminophen toxicity. I take about 8g a day and it scares me to death that one day I will be checking into work instead of punching in. Hope I helped...cuz I sure could use some.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
356054 tn?1218556075
**** i was taking 6500-9750 mg of acetaminaphen a day for the last 5 years. Ok now i am worried. I'm gonna be going to the doctor next week for a follow up visit and i'm going to ask to do another liver test.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I hope you are ok and I hope you have slowed down with the amount of acetaminaphen you take in. Everyone is different and everyones liver reacts differently. GL to you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
356054 tn?1218556075
Well funny thing is, I quit taking the pain pills but now I have the crappy cold and I'm taking some otc cold med with acet in it. Once the cold is gone though I won't be taking any. However I do still drink my 2 beers every day. Not good I know. Hey maybe i'll quit that next. If the alcohol triggers me to use the pills i'll have to quit. We shall see,so far so good.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
230843 tn?1200201355
This happened to me and I spent the holidays in the ICU with acute Liver failure.  Yes,  I was taking pills, but not a lot.  I did take a lot of tylenol for chronic pain, but not much of a drinker.   Please be careful with this.  I found out I almost didn't make it and it ( Acute liver failure) happened in a matter of hours.  Please nbe careful, read the instructions on the bottle and use accordingly....And I guess if your on pain meds ask for pills w/o tylenol....Just my $0.02 worth...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
220476 tn?1212722950
How did you know that your liver was failing?  What did you feel like?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
199177 tn?1332183097
awww ,I am glad you are alright . that is very scary . ......i think as addicts we tend to think ohhhhh that wont happen to us ...... but it does.
avis
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Some signs of liver failure that occurs over a period of time is weight loss, nausea, yellow tint to your skin and to the white of your eyes, fatigue and generalized aches and pains. Just overall a feeling like something isnt right.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources